Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
andymcl2000

Splits on the sides of my mouth.

Recommended Posts

I started accutane about 23 days ago, and this is the first real side effect i'm experiencing. The sides of my mouth are splitting and dry, opening my mouth to eat is painful (and i love eating!). Vaseline, chapstick, moisturizer, they are all not good enough to thwart this pain. It started about a week ago, and even though i slather on the chapstick during the day and vaseline at night, the sides are still split and painful. Any suggestions for this?

Also, any good products to deal with the general "flushed" facial look that accutane brings? For instance, someone commented "you look sunburned" the other day, but its merely that my face is red like that all the time.

Thanks for any help and suggestions!

Share this post


Link to post
Share on other sites

Ive been on accutane for 67 days and a couple weeks ago i got the same thing, a split on the side of my lip. It hurt like no other and it was hard to open my mouth. All i did was keep putting vaseline, aquapor, and chapstick on it and eventually it healed. The pain should go down. Try some neosporin, that might help it to heal faster.

With the flush, im not really sure. I haven't gotten it. My skin naturally has pink undertones so its nothing new. What products are u using? (cleansers, moisturizers..)

And whats ur current dosage?

Share this post


Link to post
Share on other sites

X3Kell3X, how long did it take to heal?

I'm using cetaphil gentle cleanser, with cerave moisturizer (the cream version, it comes in a tub and its thicker)

And I weigh about 165, and am on 60mg per day

Share this post


Link to post
Share on other sites

Ummm, a week?

But mine was only one side

And im on the same products prettyy much: Cetaphil Gentle Cleanser, CeraVe Moisturizer (not the tub) and Purpose Gentle Cleanser to take off makeup.

Im 121, 60mg a day for the third month

40mg for the first two.

How dry is the rest of your skin?

Share this post


Link to post
Share on other sites

Really not that dry at all, that cream does a great job, and ive definitely noticed a decrease in the oil, and everything on my face heals differently...the pimple goes away, and then a thin sheet of skin forms where it was, and that little bit just flakes off. But i was prepared for hella dry skin, and pleasantly surprised so far

Share this post


Link to post
Share on other sites

Same here. Im at day 67 and my skin isn't that dry at all really. I just moisturize after i wash it and touch up if it feels dry throughout the day. But no flakes or peeling or anything.

Share this post


Link to post
Share on other sites

This happens to me too.

Ive been using jojoba oil (trader joes) and it put oil back into my lips so that i can actually strech my mouth open again.

Has worked the best for me.

Good luck

Share this post


Link to post
Share on other sites

You can ask your dermatologist or acne specialist to perscribe a lip ointment that is hight in cortisone. It's supposed to work.

I started accutane about 23 days ago, and this is the first real side effect i'm experiencing. The sides of my mouth are splitting and dry, opening my mouth to eat is painful (and i love eating!). Vaseline, chapstick, moisturizer, they are all not good enough to thwart this pain. It started about a week ago, and even though i slather on the chapstick during the day and vaseline at night, the sides are still split and painful. Any suggestions for this?

Also, any good products to deal with the general "flushed" facial look that accutane brings? For instance, someone commented "you look sunburned" the other day, but its merely that my face is red like that all the time.

Thanks for any help and suggestions!

Share this post


Link to post
Share on other sites

it's angular chilitis---i had it too. it's those slits on the sides of your mouth- they are cut on the corners...

My derm told me it was caused by a kind of yeast (gross- but tane does make your immune system weaken)---and told me to use fugus cream that people use for their feet. NO joke. It works...

I'd see your derm if you have it and it becomes more uncomfortable.

Share this post


Link to post
Share on other sites
Really not that dry at all, that cream does a great job, and ive definitely noticed a decrease in the oil, and everything on my face heals differently...the pimple goes away, and then a thin sheet of skin forms where it was, and that little bit just flakes off. But i was prepared for hella dry skin, and pleasantly surprised so far

hey man been on tane a week im having the same problem chin/ jaw area is dry and sides are spilting.

Share this post


Link to post
Share on other sites

Hey there, I was on Accutance for 5 months and I also experienced cracked lips and split sides of my mouth. After trying almost everything, vaseline, chapsitck, etc. I found that only BLISTEX MedPlus worked for me. It healed the cracks and stayed long enough on my lips so I did not have to apply it too often. I also used AVENE Cicalfate restorative cream (recommended by my derm) on my lips and it worked wonderfully at healing them in no time. I applied Cicalfate after shaving as well too soothe my skin, that reduced the redness/irritation. As for flushing, spraying AVENE thermal water on my face helped together with frequent moisturizing.

Good luck with your course!

Share this post


Link to post
Share on other sites

Alright, well i went to the doctor today, because hey, why not? And she prescribed me "Mupirocin", which is apparently a topical antibiotic. I also bought some blistex medicated lip ointment, and found some carmex lying around the house. Both of them have really helped with the pain of opening my mouth.

The only problem now is that the Mupirocin wasn't exactly designed for use around the mouth...i think scientists got together and decided to create the most foul tasting medicine ever.

Share this post


Link to post
Share on other sites

Accutane causes angular cheilitis, which are the slits/cuts on the sides of your mouth that you describe. Your derm can prescribe hydrocortisone which will heal it right up.

Share this post


Link to post
Share on other sites

I feel you pain....I am in month 5 and have had this around 4 or 5 times now.....the first time was the worst....it took 3 weeks to heal. I made a conscious effort not to open my mouth wide when yawning or eating. I used Aquaphor all the time and my doctor also gave me Fucidin H. It really is an awful side effect.....brushing my teeth made it worse and more painful. Take extra vitamins like iron and B5. Hope you're better soon!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×